Wednesday, January 14
by Tony Kempster on Wed 14 Jan 2009 10:45 GMT
As suggested at the last meeting, the tumour on my liver has grown. However, the tumour in my bowel has stayed the same size.
To treat the liver tumour, I will be having a different chemo as well as the pills. This is Oxaliplatin and is given intravenously. It takes two hours and my first dose is on Friday and then every 3 weeks after that. It will be into the arm or back of the hand so I will not need a Hickman or Central line into the chest.
The pills remain the same but work with the IV stuff so I start taking the pills on Saturday for two weeks and then have a week off.
The main side effect of the new drug is feeling the cold which is likely to create dysaestesia (known to most of us as pins and needles). It is likely also that I won't be able to have cold drinks as they will make the back of my throat uncomfortable and may cause a throat spasm.
Seeing the diabetes specialist on Monday so will report on that then.